MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REFLECTION REAMER DOME 40MM; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. REFLECTION REAMER DOME 40MM; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Catalog Number 71362740
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a thr surgery, while performing the acetabular reaming ten (13) reamers domes (from 40m to 52m size) from one (1) primary acetabular reamer instr set were not sharp.The procedure was resumed, after a significant delay, with a competitor device.Additional anesthesia was required.Patient was not harmed as consequence of this problem.The patient's health condition is stable.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).Additional information: d4, h6, and h11.Correction: b5.H11: the devices were not returned for evaluation; therefore, a device analysis could not be performed.Device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history of the previous 12 months revealed similar events for the listed part number, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.These devices are a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.
 
Event or Problem Description
It was reported that during a thr surgery, while performing the acetabular reaming, thirteen (13) reamers domes (from 40mm to 52mm) from one (1) primary acetabular reamer instr set were not sharp.The procedure was resumed, after a significant delay, with a competitor device.Additional anesthesia was required as consequence of the surgical prolongation.Patient was not harmed as consequence of this problem.The patient's health condition is stable.

Brand Name
REFLECTION REAMER DOME 40MM
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24408271
Report Number1020279-2026-00250
Device Sequence Number9905711
Product Code JDG
UDI-Device Identifier03596010461902
UDI-Public3596010461902
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71362740
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71362741, LN: UNKNOWN.; 71362742, LN: UNKNOWN.; 71362743, LN: UNKNOWN.; 71362744, LN: UNKNOWN.; 71362745, LN: UNKNOWN.; 71362746, LN: UNKNOWN.; 71362747, LN: UNKNOWN.; 71362748, LN: UNKNOWN.; 71362749, LN: UNKNOWN.; 71362750, LN: UNKNOWN.; 71362751, LN: UNKNOWN.; 71362752, LN: UNKNOWN.
Patient Age61 YR
Patient SexFemale
Patient Weight66 KG